MAUDE Adverse Event Report: COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1944
Medical Device Problem Codes Energy Output Problem (1431); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure involving the ligasure vessel sealing device, an energy activation/sealing issue occurred while sealing gastric vessels.The sealing was inadequate or partial, with evidence of energy delivery and end tones heard.There was no re-grasp or error occurred.Only a couple of good seals took place before the issue occurred.Another ligasure device was used successfully with the same generator.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found no notable conditions.During troubleshooting, the activation button was stuck in the press position.A rattling noise was detected when the area surrounding the button was shaken.The device's jaw opening and closing mechanism was functioning properly.The weld integrity of the device was inspected and was found to be within specification.The device's knife blade advanced and retracted properly.The knife cut of the device was tested with acceptable results.The jaw gap of the device was measured and was found to be within specification.The device was detected when plugged into generator and activated multiple times with satisfactory results.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The device was activated with the rotation knob in various positions to detect any problematic activation issues.The activation button returned to the regular position during testing.The device sealing performance was tested.Multiple seals on various size vessels were made and a full thermal effect was visually verified.The sealing was adequate when the seal cycle reached end tone.The device was disassembled and a broken post was identified on the right handle body that would allow for the pcb to become misaligned during use.It was re ported that the sealing was inadequate.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the device stopped working.The reported issue was confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24479803
Report Number1717344-2026-00319
Device Sequence Number13337332
Product Code GEI
UDI-Device Identifier10884521705920
UDI-Public(01)10884521705920(17)300924(10)52670409X(20)02
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1944
Device Catalogue NumberLF1944
Device Lot Number52670409X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown